Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 38, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 7, 2012, 5:19 PM CDT for McHenry County, Pierce County, Sheridan County, North Dakota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2012, 5:19 PM CDT (22:19 UTC)
- Expired
- Jun 7, 2012, 6:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties McHenry County, ND, Pierce County, ND, Sheridan County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 221 J/kg
- Mixed-layer CIN
- -348 J/kg
- Mixed-layer LCL
- 1494 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
372
WUUS53 KBIS 072219
SVRBIS
NDC049-069-083-072315-
/O.NEW.KBIS.SV.W.0038.120607T2219Z-120607T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
519 PM CDT THU JUN 7 2012
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MCHENRY COUNTY IN NORTH CENTRAL NORTH DAKOTA
SOUTHWESTERN PIERCE COUNTY IN NORTH CENTRAL NORTH DAKOTA
NORTHERN SHERIDAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA
* UNTIL 615 PM CDT
* AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THIS STORM WAS LOCATED 7 MILES WEST OF SHEYENNE LAKE...OR 56
MILES SOUTHEAST OF MINOT...AND MOVING NORTH AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
KIEF...MARTIN...ANAMOOSE...DRAKE...GEORGE LAKE...ORRIN...BALTA AND
SILVA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4825 9987 4795 9992 4785 10002 4785 10007
4779 10007 4760 10024 4768 10050 4801 10052
4827 10029
TIME...MOT...LOC 2218Z 198DEG 28KT 4774 10033
WIND...HAIL <50MPH 1.00IN
$$
HEINERT2 follow-up statements
354
WWUS53 KBIS 072256
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
556 PM CDT THU JUN 7 2012
NDC049-069-083-072315-
/O.CON.KBIS.SV.W.0038.000000T0000Z-120607T2315Z/
MCHENRY ND-PIERCE ND-SHERIDAN ND-
556 PM CDT THU JUN 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
SHERIDAN...SOUTHWESTERN PIERCE AND SOUTHEASTERN MCHENRY COUNTIES
UNTIL 615 PM CDT...
AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR ANAMOOSE...OR 56 MILES SOUTHEAST OF MINOT...
MOVING NORTH AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
GEORGE LAKE...ORRIN...BALTA AND SILVA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4825 9987 4795 9992 4785 10002 4785 10007
4779 10007 4771 10016 4779 10050 4801 10052
4827 10029
TIME...MOT...LOC 2256Z 188DEG 32KT 4796 10017
WIND...HAIL <50MPH 1.00IN
$$
HEINERT680
WWUS53 KBIS 072313
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
613 PM CDT THU JUN 7 2012
NDC049-069-083-072321-
/O.EXP.KBIS.SV.W.0038.000000T0000Z-120607T2315Z/
MCHENRY ND-PIERCE ND-SHERIDAN ND-
613 PM CDT THU JUN 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SHERIDAN...
SOUTHWESTERN PIERCE AND SOUTHEASTERN MCHENRY COUNTIES WILL EXPIRE AT
615 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER HEAVY RAIN IS STILL OCCURRING WITH THIS THUNDERSTORM.
LAT...LON 4825 9987 4795 9992 4785 10002 4785 10007
4779 10007 4771 10016 4779 10050 4801 10052
4827 10029
TIME...MOT...LOC 2311Z 188DEG 32KT 4809 10014
$$
HEINERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:06 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 7, 3:06 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 306 PM CDT THU JUN 7 2012 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT... ELONGATED AREA OF LOW PRESSURE THROUGH THE CENTRAL PORTIONS OF NORTH DAKOTA WITH LARGE AREA OF SHOWERS AND THUNDERSTORMS TO THE WEST OF THE FRONT EXTENDING NORTH AND SOUTH THROUGH LOW. AHEAD OF THE FRONT IN WARM SECTOR INCREASING HEATING IS TRIGGERING ISOLATED THUNDERSTORMS. HIGH POPS TONIGHT WITH DRYING BEHIND THE FRONT LATE SPREADING FROM WEST TO EAST. FRIDAY WILL BE DRIER AND MILD...THEN INCREASING CHANCES OF PRECIPITATION AGAIN FOR SATURDAY MORNING. .LONG TERM...SATURDAY THROUGH NEXT THURSDAY... QUASI-ACTIVE WEATHER PATTERN DEPICTED THROUGH THE LONG TERM FORECAST PERIOD. WIDESPREAD RAIN ALONG WITH POSSIBLE SEVERE WEATHER STILL INDICATED FOR SATURDAY/SATURDAY NIGHT ACROSS THE REGION. DEEP UPPER LEVEL LOW WILL LIFT SLOWLY NORTHEAST ACROSS THE NORTHERN ROCKIES SAT/SAT NIGHT AND INTO SOUTH CENTRAL CANADA BY SUNDAY. LARGE SCALE ASCENT AHEAD OF THE LOW WILL PRODUCE A LARGE AREA OF MODERATE TO HEAVY RAIN WITH THE MOST FAVORED AREA WEST INTO NORTH CENTRAL NORTH DAKOTA. WITH THE WIDESPREAD RAINFALL TODAY ACROSS THE WEST...WILL NEED TO MONITOR FOR FLOODING SAT NIGHT THROUGH SUNDAY MORNING. BEST CHANCE FOR SEVERE THUNDERSTORMS SHOULD RESIDE CENTRAL AND EAST ALONG AND EAST OF AN AREA OF SFC LOW PRESSURE. LIMITING FACTOR WILL BE A RATHER STRONG CAPPING INVERSION DURING THE AFTERNOON...WHICH MAY NEED THE HELP OF AN EASTWARD ADVANCING COLD FRONT LATE IN THE DAY AND INTO SAT EVENING. THE SEVERE WEATHER THREAT DIMINISHES LATE SAT EVENING/EARLY SUNDAY MORNING...HOWEVER MODERATE TO HEAVY RAIN LOOKS TO CONTINUE THROUGH 18Z SUNDAY. LOTS OF UNCERTAINTY AFTERWARDS WITH MODELS ALREADY DISAGREEING FOR SATURDAYS POSSIBLE EVENT. MORE CERTAIN WE WILL SEE COOLER TEMPERATURES...NEAR TO SLIGHTLY BELOW NORMAL...SUNDAY-TUESDAY UNDER THE INFLUENCE OF THE UPPER LOW TO OUR NORTH. WARMING MID TO LATE WEEK WITH OUR FLOW DEPICTING TO SHIFT TO MORE WEST/SOUTHWEST. PRECIPITATION CHANCES WILL EXIST...HOWEVER NOT SEEING ANY MAJOR/WIDESPREAD EVENT. && .AVIATION... PERIODS OF SHOWERS AND ISOLATED THUNDER IN MOST TAFS THIS AFTERNOON AND EVENING. CEILINGS WILL REMAIN VFR EXCEPT ISOLATED MVFR IN VICINITY THUNDERSTORMS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HW LONG TERM....NH AVIATION...NH
Hazardous weather outlook, Jun 7, 4:12 AM CDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 412 AM CDT THU JUN 7 2012 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 412 AM CDT THU JUN 7 2012 /312 AM MDT THU JUN 7 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BECOME LIKELY DURING THE DAY TODAY AND CONTINUE THROUGH EARLY TONIGHT. SOME THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND HEAVY RAINFALL AS THE PRIMARY THREATS. THE POTENTIAL FOR SEVERE WEATHER WILL DIMINISH FROM WEST TO EAST TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS FRIDAY NIGHT. SEVERE WEATHER AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. A COLD FRONT PUSHING INTO THE REGION WILL ALSO GENERATE A CHANCE OF THUNDERSTORMS LATE SATURDAY INTO EARLY SUNDAY. SOME OF THESE STORMS COULD BECOME SEVERE WITH VERY LARGE HAIL...LOCALLY DAMAGING WINDS...AND A POSSIBLE TORNADO OR TWO BEING THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. PLEASE REPORT ANY SEVERE WEATHER SUCH AS LARGE HAIL...DAMAGING WINDS...OR HEAVY RAINFALL...TO THE BISMARCK NATIONAL WEATHER SERVICE AT 1-800-247-0212. KS/TM
In the hours before
Special weather statement, Jun 7, 3:10 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 310 PM CDT THU JUN 7 2012 NDZ010-011-019-021-072045- MCLEAN ND-MERCER ND-MOUNTRAIL ND-WARD ND- 310 PM CDT THU JUN 7 2012 ...SPECIAL WEATHER STATEMENT FOR SOUTHERN WARD...SOUTHEASTERN MOUNTRAIL...NORTHEASTERN MERCER AND WESTERN MCLEAN COUNTIES UNTIL 345 PM CDT... AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HAZEN BAY TO DEEP WATER CREEK RECREATION AREA...AND MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... PICK CITY... WHITE SHIELD... RIVERDALE... RAUB... LAKE SAKAKAWEA STATE PARK... EMMET... ROSEGLEN... FORT STEVENSON STATE PARK... GARRISON... PARSHALL... MAKOTI... RYDER... PLAZA... DOUGLAS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. AYD
Local storm report, Jun 7, 3:36 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
336 PM CDT THU JUN 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL GARRISON 47.65N 101.42W
06/07/2012 M0.88 INCH MCLEAN ND CO-OP OBSERVER
&&
JVININGLocal storm report, Jun 7, 3:43 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
343 PM CDT THU JUN 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL GARRISON 47.65N 101.42W
06/07/2012 M1.00 INCH MCLEAN ND PUBLIC
RELAYED BY BROADCAST MEDIA. STILL HAILING.
&&
JVININGLocal storm report, Jun 7, 3:48 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
348 PM CDT THU JUN 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM HAIL GARRISON 47.65N 101.42W
06/07/2012 E1.00 INCH MCLEAN ND TRAINED SPOTTER
HAIL COVERING THE GROUND... HAIL LASTED APPROX. 5 TO 10
MINS
&&
LHUBERSpecial weather statement, Jun 7, 3:48 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 348 PM CDT THU JUN 7 2012 NDZ035>037-046>048-050-051-072200- BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BISMARCK...STEELE...JAMESTOWN... LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 348 PM CDT THU JUN 7 2012 ...SPECIAL WEATHER STATEMENT... AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS ACROSS PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...EAST OF THE MISSOURI RIVER...MOVING NORTH AT 30 MPH. PENNY SIZE HAIL...BRIEF HEAVY DOWNPOURS...AND GUSTY WINDS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS. IF THREATENING WEATHER APPROACHES YOUR AREA...SEEK SHELTER INDOORS UNTIL THE STORMS PASS. HEINERT
Local storm report, Jun 7, 4:30 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
430 PM CDT THU JUN 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN 2 S PARSHALL 47.92N 102.14W
06/07/2012 M2.89 INCH MOUNTRAIL ND BROADCAST MEDIA
2.89 INCHES OF RAIN FELL IN 1 HOUR 20 MINS... REPORT
FROM PUBLIC RELAYED FROM MEDIA
&&
LHUBERThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:00 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 60 min |
| Jun 6, 8:37 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 36 min |
| Jun 6, 8:47 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail, Renville, Ward | 58 min |
| Jun 6, 11:39 PM CDT | Areal Flood Advisory | BIS | Pierce | 4 hr |
| Jun 7, 2:23 PM CDT | Areal Flood Advisory | BIS | Dunn, McKenzie, Mountrail, Williams | 6 hr |
| Jun 7, 3:17 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mountrail, Ward | 58 min |
| Jun 7, 4:04 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, McLean, Ward | 56 min |
| Jun 7, 4:58 PM CDT | Areal Flood Advisory | BIS | McHenry, Ward | 3 hr |
| Jun 7, 4:59 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Ward | 61 min |
| Jun 7, 5:28 PM CDT | Flash Flood Warning | BIS | McLean, Mountrail | 98 min |
| Jun 7, 6:55 PM CDT | Areal Flood Advisory | BIS | Pierce | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.